MAUDE Adverse Event Report: COVIDIEN NANOCROSS ELITE 0.14 OTW PTA DILATATION CATHETER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

COVIDIEN NANOCROSS ELITE 0.14 OTW PTA DILATATION CATHETER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Catalog Number AB14W025210150
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/08/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Evaluation summary: the nanocross elite was returned for analysis.The catheter was inspected and noted buckling of the balloon material approximately 18.5 through to 20.5 cm from the distal tip.Under microscope, buckling of the blue inner assembly was noted approximately 7 cm from the distal tip.The working length was approximately 150 cm.A 0.014" guidewire from the lab was unable to be loaded due to the damaged inner assembly.The nanocross elite balloon port on the manifold was connected to an inflation device in the lab.Approximately 12 atm of water pressure was applied and the balloon inflated with no indication of a leak.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The physician was using a nanocross elite pta balloon to treat a severely calcified and moderately tortuous proximal common iliac artery lesion exhibiting chronic total occlusion.The device was removed from its packaging and inspected with no issues noted.The device was prepped per the ifu.The device did not pass through a previously deployed stent.Resistance was not encountered and no excessive force was used.The balloon was inflated using a non-medtronic inflation device and a 50/50 contrast saline mix.The balloon was used to inflate the subintimal space of the common iliac / aorta.No issues were noted inflating or deflating the balloon.The physician experienced removal difficulties.The balloon was flushed in an attempt to lubricate the balloon with no success.The balloon did not catch on the sheath during removal.The physician was able to forcefully remove the balloon and the wire placement was not lost.No patient injury was reported.

Brand Name
NANOCROSS ELITE 0.14 OTW PTA DILATATION CATHETER
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
MDR Report Key6975138
Report Number2183870-2017-00463
Device Sequence Number16305862
Product Code LIT
UDI-Device Identifier00821684066362
UDI-Public00821684066362
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
K132777
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/24/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/18/2019
Device Catalogue NumberAB14W025210150
Device Lot NumberA246226
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/31/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/25/2017
Initial Report FDA Received Date10/24/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age59 YR